Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue related to HIV Meds
Apr 5, 2008

Wanted to elicit feedback regarding the relationship of HIV drug related-fatigue.

My experience w/the virus has been fairly unlucky. Got infected 6/2006 and by 9/2007 I was symptomatic (intense fatigue and skin prob) my T count dropped from 1144 to 721 in the space of nine months. My virus is not Rx resistant per my labs.

I started meds (Epzicom & Kaletra) on 12/1/07 (T ~650) and w/in four wks my T was back to 1360 and VRL was down to 429. No rash or sever reaction to the Kaletra.

I returned to my pre-symptom energy level for about four weeks and then the fatigue reappeared so I had my levels taken and they were 1240 and VRL was 190.

While fatigue can be caused by depression and anxiety, I was feeling mentally great and very hopeful. I was exercising, I didn't(don't) use recreational drugs and slept 7+ hrs a night

Accordingly, it would seem to me that my fatigue's major driver is the medication.

What are your thoughts?

Response from Dr. Frascino

Hi,

There are many potential underlying causes that can contribute to HIV-associated fatigue, including anemia, hormonal imbalances, occult infections, medication side effects/toxicities, psychological causes, etc. Many times the underlying cause of HIV-related fatigue turns out to be multifactorial. That means several underlying conditions are working in tandem to drain your energy batteries. I'd suggest you take a read through the archives of this forum to gain a better understanding of the common and not-so-common potential underlying causes of HIV-related fatigue. Make a list and then discuss these potential causes with your HIV specialist. To assume your problem is solely or even primarily caused by your medication is premature.

Good luck.

Dr. Bob


Previous
Legs feel heavy
Next
Undetecable viral load

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement